MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER

SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER
Model Number 7209485
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a meniscal repair procedure, two (2) meniscus mender sets broke.The first broke off when it was inserted into the needle.The second, both wire loops were removed and also broke with no force.The procedure was completed with a significant delay using a smith and nephew back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
(b)(4).Medwatch reference number: mw5112668.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found a stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.This design change was implemented as a result of a corrective action initiated to address the reported issue.The root cause was associated with device design.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A corrective action for this failure mode is in place.

Brand Name
SET MENISCUS MENDER II DISPOSABLE
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15793434
Report Number1219602-2022-01725
Device Sequence Number3089904
Product Code HWQ
UDI-Device Identifier03596010468482
UDI-Public03596010468482
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number7209485
Device Catalogue Number7209485
Device Lot Number2031439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date05/11/2023
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown